Exponential convergence of hp quadrature for integral operators with Gevrey kernels
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 45 (2011) no. 3, p. 387-422

Galerkin discretizations of integral equations in d require the evaluation of integrals I= S (1) S (2) g(x,y)dydx where S(1),S(2) are d-simplices and g has a singularity at x = y. We assume that g is Gevrey smooth for x y and satisfies bounds for the derivatives which allow algebraic singularities at x = y. This holds for kernel functions commonly occurring in integral equations. We construct a family of quadrature rules 𝒬 N using N function evaluations of g which achieves exponential convergence |I - 𝒬 N | C exp(-rNγ) with constants r, γ > 0.

DOI : https://doi.org/10.1051/m2an/2010061
Classification:  65N30
Keywords: numerical integration, hypersingular integrals, integral equations, Gevrey regularity, exponential convergence
@article{M2AN_2011__45_3_387_0,
     author = {Chernov, Alexey and von Petersdorff, Tobias and Schwab, Christoph},
     title = {Exponential convergence of $hp$ quadrature for integral operators with Gevrey kernels},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {EDP-Sciences},
     volume = {45},
     number = {3},
     year = {2011},
     pages = {387-422},
     doi = {10.1051/m2an/2010061},
     zbl = {1269.65143},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_2011__45_3_387_0}
}
Chernov, Alexey; von Petersdorff, Tobias; Schwab, Christoph. Exponential convergence of $hp$ quadrature for integral operators with Gevrey kernels. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 45 (2011) no. 3, pp. 387-422. doi : 10.1051/m2an/2010061. http://www.numdam.org/item/M2AN_2011__45_3_387_0/

[1] L. Boutet De Monvel and P. Krée, Pseudo-differential operators and Gevrey classes. Ann. Inst. Fourier (Grenoble) 17 (1967) 295-323. | Numdam | MR 226170 | Zbl 0195.14403

[2] H. Chen and L. Rodino, General Theory of PDE and Gevrey Classes, in General Theory of Partial Differential Equations and Microlocal Analysis, Trieste 1995, Notes Math. Ser. 349, Pitman Res., Longman, Harlow (1996) 6-81. | MR 1429633 | Zbl 0864.35130

[3] G.M. Constantine and T.H. Savits, A multivariate Faà di Bruno Formula with applications. Trans. AMS 348 (1996) 503-520. | MR 1325915 | Zbl 0846.05003

[4] M. Costabel, M. Dauge and S. Nicaise, Corner Singularities and Analytic Regularity for Linear Elliptic Systems. Part I: Smooth domains. HAL Archives (2010), http://hal.archives-ouvertes.fr/docs/00/45/41/17/PDF/CoDaNi_Analytic_Part_I.pdf

[5] R.A. Devore and L.R. Scott, Error bounds for Gaussian quadrature and weighted polynomial approximation. SIAM J. Numer. Anal. 21 (1984) 400-412. | MR 736341 | Zbl 0565.41028

[6] M.G. Duffy, Quadrature over a pyramid or cube of integrands with a singularity at a vertex. SIAM J. Numer. Anal. 19 (1982) 6. | MR 679664 | Zbl 0493.65011

[7] H. Han, The boundary integro-differential equations of three-dimensional Neumann problem in linear elasticity. Numer. Math. 68 (1994) 269-281. | MR 1283342 | Zbl 0806.73008

[8] G.C. Hsiao and W.L. Wendland, Boundary Integral Equations, Springer Appl. Math. Sci. 164. Springer Verlag (2008). | MR 2441884 | Zbl 1157.65066

[9] G.C. Hsiao, P. Kopp and W.L. Wendland, A Galerkin collocation method for some integral equations of the first kind. Computing 25 (1980) 89-130. | MR 620387 | Zbl 0419.65088

[10] N. Jacob, Pseudodifferential Operators and Markov Processes I: Fourier Analysis and Semigroups. Imperial College Press, London (2001). | MR 1873235 | Zbl 0987.60003

[11] R. Kieser, Über einseitige Sprungrelationen und hypersinguläre Operatoren in der Methode der Randelemente. Ph.D. Dissertation, Department of Mathematics, Univ. Stuttgart, Germany (1990). | Zbl 0774.35005

[12] A.W. Maue, Über die Formulierung eines allgemeinen Diffraktionsproblems mit Hilfe einer Integralgleichung. Zeitschr. f. Physik 126 (1949) 601-618. | MR 32455 | Zbl 0033.14101

[13] V.G. Maz'Ya, Boundary Integral Equations, in Encyclopedia of Mathematical Sciences 27, Analysis IV, V.G. Maz'ya and S.M. Nikolskii Eds., Springer-Verlag, Berlin (1991) 127-228. | MR 1098505 | Zbl 0780.45002

[14] W. Mclean, Strongly Elliptic Systems and Boundary Integral Equations. Cambridge Univ. Press, Cambridge (2000). | MR 1742312 | Zbl 0948.35001

[15] J.C. Nedelec, Integral Equations with Non-integrable kernels. Integr. Equ. Oper. Theory 5 (1982) 562-572. | MR 665149 | Zbl 0479.65060

[16] J.C. Nedelec, Acoustic and Electromagnetic Equations. Springer-Verlag, New York (2001). | MR 1822275 | Zbl 0981.35002

[17] N. Reich, Ch. Schwab and Ch. Winter, On Kolmogorov Equations for Anisotropic Multivariate Lévy Processes. Finance Stoch. (2010) DOI: 10.1007/s00780-009-0108-x. | MR 2738023 | Zbl 1226.91092

[18] S. Sauter, Über die effiziente Verwendung des Galerkinverfahrens zur Lösung Fredholmscher Integralgleichungen. Ph.D. Thesis, Universität Kiel, Germany (1992). | Zbl 0850.65366

[19] S. Sauter and C. Schwab, Randelementmethoden. Teubner Publ., Wiesbaden (2004) [English Edition: Boundary Element Methods. Springer Verlag, Berlin-Heidelberg-New York (to appear)]. | MR 2743235

[20] C. Schwab, Variable order composite quadrature of singular and nearly singular integrals. Computing 53 (1994) 173-194. | MR 1300776 | Zbl 0813.65057

[21] C. Schwab and W.L. Wendland, On numerical cubatures of singular surface integrals in boundary element methods. Numer. Math. 62 (1992) 343-369. | MR 1169009 | Zbl 0761.65012

[22] F. Stenger, Numerical Methods Based on Sinc and Analytic Functions. Springer Series in Computational Mathematics, Springer-Verlag (1993). | MR 1226236 | Zbl 0803.65141

[23] E.P. Stephan, The hp-version of the boundary element method for solving 2- and 3-dimensional boundary value problems. Comput. Meth. Appl. Mech. Engrg. 133 (1996) 183-208. | Zbl 0918.73290

[24] L.N. Trefethen, Is Gauss Quadrature Better than Clenshaw-Curtis? SIAM Rev. 50 (2008) 67-87. | MR 2403058 | Zbl 1141.65018

[25] Ch. Winter, Wavelet Galerkin schemes for option pricing in multidimensional Lévy models. Ph.D. Thesis No. 18221, ETH Zürich, Switzerland (2009).